- Poster presentation
- Open Access
PReS-FINAL-2282: Amaurosis as a presenting sign of antiphospholipid syndrome secondary to systemic lupus erythematosus - case report
Pediatric Rheumatology volume 11, Article number: P272 (2013)
Antiphosphospholipid syndrome (APS) secundary to systemic lupus erythematosus (SLE) can be recognised in children with arterial or venous thrombosis. Amaurosis due to thrombosis of central retinal vene is rarely presenting manifestation of SLE with secondary APS.
To present APS secundary to SLE with aggresive ophtalmological onset in 17 years old female.
We report a patient with unilateral amaurosis due to thrombosis of central retinal vene. Amaurosis was a reason for her urgent admission at Ophtalmology. She was transferred to Pediatric rheumatology department as suspected SLE. The patient had rapidly developing disease. Eleven days after the attack of retinal vene thrombosis, she became febrile with malar rash, facial ulcer, neurological symptoms (right Mingazzini positive), arterial hypertension, haemathological abnormalities, proteinuria and immonological disorders. Head MRI-MRA was performed and suboclusion of left medial cerebral artery was found. The diagnosis of APS secundary to SLE was established.
The patient significantly improved with aggresive immunosupresive and prompt anticoagulant therapy but ohtalmological complication have been improved slowly with uncertain prognosis.
The patients with SLE related symptoms have to be reffered to rheumatologist immediately because APS secundary to SLE may have aggressive thrombotic onset and cause serious organs damages.
Disclosure of interest
About this article
Cite this article
Omerčahić-Dizdarević, A., Mesihović-Dinarević, S., Selmanovic (Mulaosmanovic), V. et al. PReS-FINAL-2282: Amaurosis as a presenting sign of antiphospholipid syndrome secondary to systemic lupus erythematosus - case report. Pediatr Rheumatol 11, P272 (2013). https://doi.org/10.1186/1546-0096-11-S2-P272
- Systemic Lupus Erythematosus
- Venous Thrombosis
- Anticoagulant Therapy
- Related Symptom